No Longer SWEATING! Very Weird....Antibiotics...ANSWERS??

Discussion in 'Fibromyalgia Main Forum' started by fivesue, Mar 1, 2006.

  1. fivesue

    fivesue New Member

    I have diverticulitus, and I am running a fever, ache, etc. The doctor gave me a prescription or Cipro, and since I have been taking it, I am no longer becoming very sweaty and hot. In fact, I had to turn on my electric blanket last night and couldn't get warm.

    Now, I have been sweating for several years now, and this is an amazing occurrence.Do any of yu have any idea of why this is?

    Part of me thinks that I have had a long-running, low level infection for a long time. What do you think? I am at a loss to explain this. Can you offer any suggestion?

    Thank you. I guess the telling poing will be when I am finished with the meds.....will I begin to sweat again? Think I'll talk to my doc about this.

    Any thoughts will be appreciated. I have been thinking the sweating was part of FM....!??

    Thanks,
    Sue

  2. fivesue

    fivesue New Member

    Leaving board now, so bumping up. I do hope someone will read this and hopefully share some insight. Thanks again.

  3. fivesue

    fivesue New Member

  4. lovinlifeinAK

    lovinlifeinAK New Member

    but thought I would bump it for you.
  5. cbs1234

    cbs1234 New Member

    Cipro can have some nasty side effects. Be on the lookout for tendon and joint pain and neuropathies. If you experience any of these, call your doc pronto. Could be the beginning of bad problems.
  6. Mikie

    Mikie Moderator

    I'm actually allergic to it, but I digress...

    Having a chronic infection in the body can make one feel hot and sweaty. When the infection is addressed, this goes away.

    Love, Mikie
  7. suz9601

    suz9601 Member

    I'm just throwing this out there too, When I get some abx filled the pharmacy print out will say that the birth control pill won't work as well while on the abx. So I think maybe abx must mess w/hormones too. Just an idea?
  8. fivesue

    fivesue New Member

    It is a mystery, but I am tending to think it's a chronic infection. I am past the hormone stage...well, not really, but the sweating came quite some time after I stopped taking hormone replacement. I think it has to do with my colon.

    I don't seem to have any side effect, but thank you for pointing them out....I will be watching. I'm just hoping the pain goes away with the infection.

    Thanks so much, dear people.

    Sue
  9. jeduanboneis

    jeduanboneis New Member

    I have had some very, very bad sweats for a real long time. The holistic Dr. gave me 20 mg. of tri-estrogen and I still had breakthrough sweats. I mean drippy, drippy sweats. So that led me to believe that it was more than that. So I read more and more and believe that it is the
    adrenals that are causing the problem. "From Fatugued To Fantastic" by Dr. Tietelbaum.

    Get this !!!!! Apparently, the virus (which one?) supresses the hypothalamus which causes adrenal insufficiency which causes the sweats, along with cold extremities. Along with the major fatigue.

    So I took Dr.Tietelbaum's book with me to the family doctor and she said, "Well, possibly". So Dr. Teitelbaum recommends hydrocortisone in small doses per day. Currently I am taking 10 mg. per day and it will take 2 weeks to see results. I am into my 2nd week and am still sweating profusely, but it did calm down in the beginning. He suggests to take this for 6 mos. to a year. But the weight gain in uncomfortable and I have to get weighed twice a week. Don't know how much longer I can keep gaining.

    If anyone knows about this therapy, please respond.
    I know it is risky, but I sure do have energy that I haven't had for 20+ yrs. Almost too much.

    Hope this helps someone.

    Jeanne
  10. fivesue

    fivesue New Member

    I would never have thought about that! I am just so delighted not to be sweating with this abx that I could just jump for joy.

    I just can't gain more weight as my antidepressant, etc. have already added pounds I hate and I'm sure my doctor wouldn't want me to add more. He hasn't said anything about my weight, but I would not want more weight.

    So, I haven't heard about this, but glad it helped. The only part that bothers me about your taking it is that it helped at first and now, not so much. Your body could have reached tolerance and need more to continue to work. Do you want to take more?

    Anyway, keep me informed about your progress. It is certainly something I never considered.

    Sue